Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A class of finite group-amalgams

Author: Dragomir Ž. Djoković
Journal: Proc. Amer. Math. Soc. 80 (1980), 22-26
MSC: Primary 20E99
MathSciNet review: 574502
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {A_{ - 1}}$ and $ {A_1}$ be finite groups such that $ {A_{ - 1}} \cap {A_1} = {A_0}$ is a common subgroup with $ [{A_{ - 1}}:{A_0}] = 4$ and $ [{A_1}:{A_0}] = 2$. We further assume that only the trivial subgroup of $ {A_0}$ is normal in both $ {A_{ - 1}}$ and $ {A_1}$. Let K be the intersection of all conjugates $ x{A_0}{x^{ - 1}}$ for $ x \in {A_{ - 1}}$. Then if $ {A_0} \ne \{ 1\} $ we have $ {A_{ - 1}}/K \cong {D_4},{A_4}$, or $ {S_4}$. We describe in detail all such amalgams $ ({A_{ - 1}},{A_1})$ when $ {A_{ - 1}}/K \cong {D_4}$ (dihedral group of order 8). There are infinitely many of them, while if $ {A_{ - 1}}/K \cong {A_4}$ or $ {S_4}$ there are only finitely many amalgams.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20E99

Retrieve articles in all journals with MSC: 20E99

Additional Information

PII: S 0002-9939(1980)0574502-9
Article copyright: © Copyright 1980 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia